Duke Mathematical Journal

Lie bialgebroids and Poisson groupoids

Kirill C. H. Mackenzie and Ping Xu

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 73, Number 2 (1994), 415-452.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58H05: Pseudogroups and differentiable groupoids [See also 22A22, 22E65]
Secondary: 17B99: None of the above, but in this section 22E99: None of the above, but in this section 58F05 58F07


Mackenzie, Kirill C. H.; Xu, Ping. Lie bialgebroids and Poisson groupoids. Duke Math. J. 73 (1994), no. 2, 415--452. doi:10.1215/S0012-7094-94-07318-3. http://projecteuclid.org/euclid.dmj/1077288817.

Export citation


  • [1] R. Abraham and J. Marsden, Foundations of Mechanics, 2nd ed., Addison-Wesley, New York, 1985.
  • [2] C. Albert and P. Dazord, Théorie des groupoïdes symplectiques. Chapitre II. Groupoïdes symplectiques, Publications du Département de Mathématiques. Nouvelle série, Publ. Dép. Math. Nouvelle Sér., vol. 1990, Univ. Claude-Bernard, Lyon, 1990, pp. 27–99.
  • [3] A. L. Besse, Manifolds All of Whose Geodesics Are Closed, Ergeb. Math. Grenzgeb. (3), vol. 93, Springer-Verlag, Berlin, 1978.
  • [4] A. Coste, P. Dazord, and A. Weinstein, Groupoïdes symplectiques, Publications du Département de Mathématiques. Nouvelle Série. A, Vol. 2, Publ. Dép. Math. Nouvelle Sér. A, vol. 87, Univ. Claude-Bernard, Lyon, 1987, i–ii, 1–62.
  • [5] T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc. 319 (1990), no. 2, 631–661.
  • [6] T. J. Courant, Tangent Dirac structures, J. Phys. A 23 (1990), no. 22, 5153–5168.
  • [7] V. G. Drinfel'd, Hamiltonian structures on Lie groups, Lie bialgebras and the geometric meaning of classical Yang-Baxter equation, Soviet Math. Dokl. 27 (1983), 68–71.
  • [8] V. G. Drinfel'd, Quantum groups, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986), Amer. Math. Soc., Providence, RI, 1987, pp. 798–820.
  • [9] P. J. Higgins and K. C. H. Mackenzie, Algebraic constructions in the category of Lie algebroids, J. Algebra 129 (1990), no. 1, 194–230.
  • [10] P. J. Higgins and K. C. H. Mackenzie, Duality for base-changing morphisms of vector bundles, modules, Lie algebroids and Poisson bundles, to appear in Math. Proc. Cambridge Philos. Soc.
  • [11] M. V. Karasev, Analogues of the objects of Lie group theory for nonlinear Poisson brackets, Math. USSR-Izv. 28 (1987), 497–527.
  • [12] Y. Kosmann-Schwarzbach and F. Magri, Poisson-Nijenhuis structures, Ann. Inst. H. Poincaré Phys. Théor. 53 (1990), no. 1, 35–81.
  • [13] B. Kostant and S. Sternberg, Anti-Poisson algebras and current algebras, preprint.
  • [14] A. Lichnerowicz, Les variétés de Poisson et leurs algèbres de Lie associées, J. Differential Geometry 12 (1977), no. 2, 253–300.
  • [15] Jiang-Hua Lu and A. Weinstein, Groupoïdes symplectiques doubles des groupes de Lie-Poisson, C. R. Acad. Sci. Paris Sér. I Math. 309 (1989), no. 18, 951–954.
  • [16] Jiang-Hua Lu and A. Weinstein, Poisson Lie groups, dressing transformations, and Bruhat decompositions, J. Differential Geom. 31 (1990), no. 2, 501–526.
  • [17] K. C. H. Mackenzie, Lie Groupoids and Lie Algebroids in Differential Geometry, London Math. Soc. Lecture Note Ser., vol. 124, Cambridge University Press, Cambridge, 1987.
  • [18] K. C. H. Mackenzie, Double Lie algebroids and second-order geometry. I, Adv. Math. 94 (1992), no. 2, 180–239.
  • [19] S. Majid, Matched pairs of Lie groups associated to solutions of the Yang-Baxter equations, Pacific J. Math. 141 (1990), no. 2, 311–332.
  • [20] J. Pradines, Fibrés vectoriels doubles et calculs des jets non holonomes, Amiens, 1974, notes polycopiées.
  • [21] J. Pradines, Remarque sur le groupoïde cotangent de Weinstein-Dazord, C. R. Acad. Sci. Paris Sér. I Math. 306 (1988), no. 13, 557–560.
  • [22] N. Reshetikhin and M. A. Semenov-Tian-Shansky, Quantum $R$-matrices and factorization problems, J. Geom. Phys. 5 (1988), no. 4, 533–550 (1989).
  • [23] W. M. Tulczyjew, A symplectic formulation of particle dynamics, Differential Geometric Methods in Mathematical Physics (Proc. Sympos., Univ. Bonn, Bonn, 1975) eds. K. Bleuler and A. Reetz, Lecture Notes in Math., vol. 570, Springer-Verlag, Berlin, 1977, pp. 457–463.
  • [24] A. Weinstein, Coisotropic calculus and Poisson groupoids, J. Math. Soc. Japan 40 (1988), no. 4, 705–727.
  • [25] A. Weinstein and Ping Xu, Classical solutions of the quantum Yang-Baxter equation, Comm. Math. Phys. 148 (1992), no. 2, 309–343.